Alert archive / Utah / Heat Advisories in 2021
Heat Advisory 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this heat advisory at Jul 3, 2021, 3:19 AM MDT for 7 counties in Utah. It took effect at Jul 4, 2021, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2021, 3:19 AM MDT (09:19 UTC)
- In effect from
- Jul 4, 2021, 12:00 PM MDT
- Expired
- Jul 4, 2021, 8:35 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Cache County, UT, Davis County, UT, Salt Lake County, UT, Tooele County, UT, Utah County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 38 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS75 KSLC 030919 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 319 AM MDT Sat Jul 3 2021 UTZ101>107-032200- /O.NEW.KSLC.HT.Y.0004.210704T1800Z-210705T0300Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, Payson, Logan, and Smithfield 319 AM MDT Sat Jul 3 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... * WHAT...Temperatures up to 102 expected. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley, Utah Valley and Cache Valley/Utah Portion. * WHEN...From noon to 9 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
956 WWUS75 KSLC 032101 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 301 PM MDT Sat Jul 3 2021 UTZ101>107-041200- /O.CON.KSLC.HT.Y.0004.210704T1800Z-210705T0300Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, Payson, Logan, and Smithfield 301 PM MDT Sat Jul 3 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY... * WHAT...Temperatures up to 102 expected. * WHERE...Great Salt Lake Desert and Mountains, Tooele and Rush Valleys, Eastern Box Elder County, Northern Wasatch Front, Salt Lake Valley, Utah Valley and Cache Valley/Utah Portion. * WHEN...From noon to 9 PM MDT Sunday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
882 WWUS75 KSLC 041003 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 403 AM MDT Sun Jul 4 2021 UTZ101>107-041815- /O.CON.KSLC.HT.Y.0004.210704T1800Z-210705T0300Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, Payson, Logan, and Smithfield 403 AM MDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Temperatures up to 102 expected. * WHERE...Utah Valley, Cache Valley/Utah Portion, Northern Wasatch Front, Salt Lake Valley, Tooele and Rush Valleys, Eastern Box Elder County and Great Salt Lake Desert and Mountains. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
758 WWUS75 KSLC 041547 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 947 AM MDT Sun Jul 4 2021 UTZ101>107-050300- /O.CON.KSLC.HT.Y.0004.210704T1800Z-210705T0300Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, Payson, Logan, and Smithfield 947 AM MDT Sun Jul 4 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Temperatures up to 102 expected. * WHERE...Utah Valley, Cache Valley/Utah Portion, Northern Wasatch Front, Salt Lake Valley, Tooele and Rush Valleys, Eastern Box Elder County and Great Salt Lake Desert and Mountains. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
608 WWUS75 KSLC 050235 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 835 PM MDT Sun Jul 4 2021 UTZ101>107-050345- /O.CAN.KSLC.HT.Y.0004.000000T0000Z-210705T0300Z/ Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion- Including the cities of Wendover, Dugway, Park Valley, Tooele, Grantsville, Vernon, Brigham City, Snowville, Ogden, Bountiful, Salt Lake City, West Jordan, Sandy, Lehi, Provo, Payson, Logan, and Smithfield 835 PM MDT Sun Jul 4 2021 ...HEAT ADVISORY WILL BE ALLOWED TO EXPIRE... Showers and thunderstorms are helping to cool temperatures across the Wasatch Front this evening. The heat advisory will be allowed to expire at 9 PM. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this heat advisory went out at Jul 2, 3:22 PM MDT, 11 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 3:22 PM MDT, 11 hours 57 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 322 PM MDT Fri Jul 2 2021 .SYNOPSIS...High pressure over New Mexico will build northwest into the Great Basin this weekend and remain in place through much of next week. This transition will bring warmer and drier conditions to the region. && .SHORT TERM...(Through 12Z/6AM MDT Monday)...A weak shortwave trough is noted along the UT/ID border early this afternoon. This shortwave is aiding in the initiation of convection across Idaho's southern highlands as well as across the Raft River range. A thin blanket of mid/high clouds remains in place on the Utah side of the UT/ID border region, but after this burns off expect additional terrain-aided convection here. Anomalous moisture remains in place across northern Utah (12Z SLC sounding indicated precipitable water of 0.98") early this afternoon, so the focus for convective activity through this evening will reside mainly over northern Utah, as evidenced by a combination of observational trend as well as the HREF. Steering flow remains light, so brief heavy downpours will be possible. Farther south, convective activity should be limited to mainly high terrain areas. Moisture quality will diminish slightly on Saturday, and with no larger scale forcing mechanisms in the vicinity to aid in convective initiation, expect less coverage when compared to today, mainly over high terrain areas in northern Utah. A strong area of high pressure will begin to retrograde across southern Utah by Sunday afternoon, signaling the commencement of a warming trend not only over southern Utah but across the entirety of southwest Wyoming and Utah. Sunday is expected to be the hottest day of this holiday weekend, with SLC likely registering low 100s. Other areas expected to see triple digit heat Sunday afternoon include the Green River area south through Bullfrog, Glen Canyon, St. George and the northwest deserts/salt flats. With modest cooling expected Monday, will not issue heat headlines at this time. Regardless, folks should practice heat safety by drinking plenty of water, wearing loose-fitting, light-colored clothing and by limiting strenuous outdoor activities during the hottest part of the day. A consequence of the high building over southern Utah will be the development of modest deep-column southwest flow over northern and western Utah by Sunday. This will advect in higher moisture from the southwest. As a result, convective coverage should increase on Sunday, particularly over western and northern Utah. Available convective-allowing models favor convective development across eastern Nevada high terrain areas, followed by western and northern Utah high terrain areas before this activity propagates eastward across the west deserts. Gusty, outflow wind will be possible with any of this activity. We'll be monitoring for the potential of widespread, eastward propagating outflow late Sunday afternoon and evening as it potentially approaches the Wasatch Front. .LONG TERM...(After 12z/6AM MDT Monday)...A ridge of high pressure settling into place over the Great Basin region will bring largely dry conditions across Utah and southwest Wyoming, in addition to above average temperatures across the area. With last week's ridge now downstream over the northern Plains/ central Canada, the center of the high will reposition to a more climatological positioning over the Great Basin region of the Western U.S. over the weekend, and build in strength through the week. As this ridge builds, anticipate a warming trend through the first half of the work week with temperatures rising into the low-to- mid 100s along the Wasatch Front and near 110 in the lower Washington County area. For most other areas across Utah (generally west of the Wasatch Spine and the Greater Swell area) expect temperature trends to closely follow that of which is expected along the Wasatch Front. Main takeaway... anticipate daytime high temperatures climb to ~10 degrees above average (or more) by Wednesday as the high begins to center itself closer to Utah. Aside from temperatures, moisture content under this high does not appear to be sufficient enough to drive diurnal convection over the high terrain, especially given that the positioning of the high is not forecast to be in a favorable position. Fairly high confidence exists in the center of the high being positioned over the Mojave Desert region rather than the four corners region (which would be more favorable for moisture transport into the area). However, very slight chances for showers may exist later in the week as PWAT values increase subtly... at the very least we will see cumulus build ups over the terrain and nothing more. && .AVIATION... KSLC...VFR conditions expected across the KSLC terminal through the valid TAF period. Light winds are expected to continue with a switch in wind direction around 05z. Rest of Utah and southwest Wyoming...VFR conditions are expected to persist across the airspace through the valid TAF period. Vicinity showers and thunderstorms are possible across northern terminals this evening. Brief erratic winds are possible near thunderstorms. Conditions should be dry for the southern terminals with either clear skies or high based clouds forecast. && .FIRE WEATHER...High pressure will build into the Great Basin this weekend and remain in place for much of the coming week. This high pressure will result in a warming trend, with temperatures rising well above normal, especially by the middle to later part of next week. Enough lingering moisture will maintain isolated to scattered mostly diurnal, terrain-based convection through the early part of next week, with the highest coverage most likely on Sunday, especially across western and northwestern Utah. Thunderstorm coverage will then return to isolated in nature by Monday through at least the middle of next week. Wetting rain potential with the storms will be a bit less than the previous few days. The best chance of wetting rains will be into this evening across high terrain areas of northern Utah as well as western and northwestern Utah Sunday afternoon/early evening. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && ADeSmet/NDeSmet/Webber For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 2, 5:27 AM MDT, 21 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 527 AM MDT Fri Jul 2 2021 UTZ101>131-WYZ021-031300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 527 AM MDT Fri Jul 2 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms are expected through this evening. There is a small threat of heavy rain and associated flash flooding in small streams, slot canyons, and recent burn scars with these storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot temperatures can be expected in many areas this weekend through the first half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:57 PM MDT | Special Weather Statement | SLC | Box Elder | 48 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.